Inequality comparisons when the populations differ in size

Aboudi, Ronny and Thon, Dominique and Wallace, Stein W (2010) Inequality comparisons when the populations differ in size. Journal of Economic Inequality, 8 (1). pp. 47-70. ISSN 1569-1721

Full text not available from this repository.

Abstract

This paper considers the problem of comparing two income distributions with different numbers of income recipients. The approach eschews the “replication of populations” of Dalton’s Population Principle which has been a fixture of the literature on income inequality since its inception. We start from a preorder which is a generalization of majorization, construct the “better-than” set and characterize the order-preserving welfare functions in a unified framework. The fixed population case falls off as a particular case.

Item Type: Journal Article
Journal or Publication Title: Journal of Economic Inequality
Uncontrolled Keywords: /dk/atira/pure/subjectarea/asjc/3300/3312
Subjects:
Departments: Lancaster University Management School > Management Science
ID Code: 45543
Deposited By: ep_importer_pure
Deposited On: 11 Jul 2011 18:33
Refereed?: Yes
Published?: Published
Last Modified: 01 Jan 2020 07:32
URI: https://eprints.lancs.ac.uk/id/eprint/45543

Actions (login required)

View Item View Item